See what questions
a doctor would ask.
1 in 4 Americans have high blood pressure and in 90% of cases, the cause is unknown. A recent report in the General Dentistry claims that oral contraceptives are the main cause of secondary hypertension in women. As many as 5% of high dosage contraceptive users will have high blood pressure related to the use of the pill. High blood pressure increases the risk of heart disease and stroke so women should use low dose birth control pills or stop using them altogether. Symptoms of very high blood pressure include headache, dizziness, confusion and tingling in hands and feet. Risk factors for high blood pressure include race, stress, obesity, smoking, heavy drinking, genetics, age and lack of exercise.
Source: summary of medical news story as reported by Eurekalert - Academy of General Dentistry
About: Oral contraceptive use may increase risk of high blood pressure
Date: 10 December 2004
Source: Eurekalert - Academy of General Dentistry
Author: Jennifer Starkey
http:/ This summary article refers to the following medical categories:
Related Medical Topics
More News Topics
This summary article refers to the following medical categories:
Search Specialists by State and City